Alert archive / Indiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 348, NWS Louisville, KY

August 15, 2015Dubois County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Aug 15, 2015, 6:21 PM EDT for Dubois County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2015, 6:21 PM EDT (22:21 UTC)
Expired
Aug 15, 2015, 6:45 PM EDT
In force
24 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Dubois County, IN

The radar

The Evansville,IN radar (KVWX), 78 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 678 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
678 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1246 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

732 
WUUS53 KLMK 152221
SVRLMK
INC037-152245-
/O.NEW.KLMK.SV.W.0348.150815T2221Z-150815T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
521 PM CDT SAT AUG 15 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DUBOIS COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 545 PM CDT

* AT 521 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
  JASPER...MOVING SOUTHWEST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JASPER...HUNTINGBURG...FERDINAND...KYANA...ELLSWORTH...SAINT
  ANTHONY...BRETZVILLE...MENTOR...CELESTINE...SCHNELLVILLE...SAINT
  MARKS...DUFF...SAINT HENRY...MALTERSVILLE AND HUNTINGBURG AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3831 8707 3846 8675 3839 8668 3836 8668
      3825 8675 3825 8679 3820 8680 3820 8693
TIME...MOT...LOC 2221Z 043DEG 15KT 3839 8676 

HAIL...1.00IN
WIND...60MPH
 
$$

AMS
2 follow-up statements
418 
WWUS53 KLMK 152236
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
536 PM CDT SAT AUG 15 2015

INC037-152245-
/O.CON.KLMK.SV.W.0348.000000T0000Z-150815T2245Z/
DUBOIS IN-
536 PM CDT SAT AUG 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHERN DUBOIS COUNTY...

AT 536 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JASPER...
MOVING SOUTHWEST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HUNTINGBURG...FERDINAND...BIRDSEYE...KYANA...SAINT ANTHONY...
MENTOR...BRETZVILLE...CELESTINE...SCHNELLVILLE...SAINT MARKS...SAINT
HENRY...MALTERSVILLE AND HUNTINGBURG AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3831 8707 3839 8681 3838 8674 3834 8669
      3825 8675 3825 8679 3820 8680 3820 8693
TIME...MOT...LOC 2236Z 043DEG 15KT 3833 8683 

HAIL...1.00IN
WIND...60MPH
 
$$

AMS
379 
WWUS53 KLMK 152246
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
546 PM CDT SAT AUG 15 2015

INC037-152255-
/O.EXP.KLMK.SV.W.0348.000000T0000Z-150815T2245Z/
DUBOIS IN-
546 PM CDT SAT AUG 15 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DUBOIS COUNTY HAS
EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3831 8707 3839 8681 3838 8674 3834 8669
      3825 8675 3825 8679 3820 8680 3820 8693
TIME...MOT...LOC 2243Z 043DEG 15KT 3833 8683 

$$

AMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:09 PM EDT, 3 hours 12 minutes earlier.

Area forecast discussion, Aug 15, 3:09 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
309 PM EDT SAT AUG 15 2015

.SHORT TERM (NOW THROUGH SUNDAY NIGHT)...
ISSUED AT 309 PM EDT SAT AUG 15 2015

IN THE NEAR TERM, THE FOCUS WILL BE ON ISOLATED TO SCATTERED
CONVECTION ACROSS THE NORTHERN AND SOUTHERN SECTIONS OF THE FORECAST
AREA.  ACROSS THE NORTH, A CONVECTIVELY INDUCED VORT MAX IS DRIFTING
SOUTH-SOUTHWEST THIS AFTERNOON.  AS THIS FEATURE DRIFTS SOUTHWARD,
COMBINATION OF STRONG ISOLATION AND SOME CONVERGENCE WILL RESULT IN
ISOLATED-SCATTERED CONVECTION DEVELOPING.  MOST OF THE COVERAGE WILL
LOOKS TO STAY ALONG AND NORTH OF INTERSTATE 64 IN SOUTHERN INDIANA
AND NORTHERN KENTUCKY.  FOR THIS REASON, WE PLAN ON CONTINUING A
MENTION OF ISOLATED TO SCATTERED STORMS FOR THIS AFTERNOON AND INTO
THIS EVENING.  FURTHER SOUTH, ACROSS SOUTHERN KENTUCKY, MOISTURE
CONVERGENCE AXIS SHOULD RESULT IN ISOLATED-SCATTERED CONVECTION.
MUCH OF THIS LOOKS TO REMAIN GENERALLY SOUTH OF THE CUMBERLAND
PARKWAY.  THE STRONGEST STORMS MAY PRODUCE SOME GUSTY WINDS AND SOME
MARGINALLY SEVERE HAIL.

CONVECTION SHOULD DIMINISH RATHER QUICKLY AFTER SUNSET WITH SKIES
BECOMING MOSTLY CLEAR.  SOME PATCHY FOG WILL BE POSSIBLE IN THE
TYPICAL FOG PRONE AREAS.  OVERNIGHT LOWS WILL COOL INTO THE UPPER
60S TO THE LOWER 70S.

FOR SUNDAY/SUNDAY NIGHT, MOISTURE WILL BE ON THE INCREASE THROUGHOUT
THE REGION AS A SOUTHERLY FLOW INCREASES ACROSS THE REGION.  OVERALL
FORCING LOOKS TO BE RATHER WEAK AND UN-FOCUSED ON ANY SPECIFIC AREA.
HOWEVER, THE HIGH-RESOLUTION MODELS STILL SUGGEST SOME ISOLATED
CONVECTIVE DEVELOPMENT DURING THE AFTERNOON.  THEREFORE, WE PLAN ON
KEEPING THE ISOLATED STORM CHANCE IN THE FORECAST.  SKIES SHOULD
CLEAR OUT TOMORROW NIGHT WITH LOWS IN THE UPPER 60S TO THE LOWER 70S.

.LONG TERM (MONDAY THROUGH SATURDAY)...
ISSUED AT 257 PM EDT SAT AUG 15 2015

WEAK UPPER TROFFING OVER THE MISSISSIPPI VALLEY AT THE START OF THE
LONG TERM WILL GET REINFORCED BY A SHARP CANADIAN TROF DIGGING IN
AND SWINGING THROUGH THE REGION WEDNESDAY-THURSDAY. CORRESPONDINGLY,
A SURFACE COOL FRONT WILL STRETCH FROM THE GREAT LAKES TO THE
SOUTHERN ROCKIES. LOW PRESSURE IS EXPECTED TO DEVELOP NEAR THE
PALMER DIVIDE AND RIDE NORTHEASTWARD UP THE FRONT.

THIS WILL RESULT IN SCATTERED PRIMARILY DIURNALLY DRIVEN CONVECTION
FOR THE OHIO AND MISSISSIPPI VALLEYS MONDAY AND TUESDAY AS WE SIT IN
THE STORM SYSTEM'S WARM SECTOR.

THE LOW WILL INTENSIFY AHEAD OF THE DIGGING UPPER TROF AND DRAG ITS
TRAILING COLD FRONT EASTWARD. THE FRONT WILL BE WEAKENING BY THE
TIME IT REACHES SOUTHERN INDIANA AND CENTRAL KENTUCKY AND THE PARENT
LOW WILL BE 500 MILES TO OUR NORTH. NEVERTHELESS, WE CAN EXPECT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH THE FRONT'S
PASSAGE WEDNESDAY NIGHT AND THURSDAY. WE'LL BE NEAR SOME GOOD UPPER
LEVEL DIVERGENCE AS WE SIT NEAR AN OXBOW-SHAPED BEND IN THE UPPER
JET. THE GFS KEEPS THE BEST LO/MID DYNAMICS TO OUR NORTH WHILE THE
ECMWF BRINGS BETTER WIND ENERGY FURTHER SOUTHWARD AND, AS A RESULT,
SLIGHTLY STRONGER BULK SHEAR. WATCHING SUCCESSIVE RUNS OF THE EC,
INCLUDING THE ONE HAVING JUST COME IN, THOUGH, IT APPEARS THE GFS
HAS BEEN THE MORE STABLE MODEL WITH THIS SYSTEM RECENTLY. SPC HAS
PLACED A DAY 5 SVR RISK ACROSS INDIANA AND WESTERN KENTUCKY.
SOMETHING TO WATCH. STILL PLENTY OF UNCERTAINTY.

SURFACE WINDS COULD GET A LITTLE GUSTY WEDNESDAY AFTERNOON, PERHAPS
INTO THE 20-25 MPH RANGE.

THINGS SHOULD QUIET DOWN FOR FRIDAY-SATURDAY WITH SOME WEAK UPPER
RIDGING POSSIBLY BUILDING IN.

&&

.AVIATION (18Z TAF UPDATE)...
ISSUED AT 1258 PM EDT SAT AUG 15 2015

VFR CONDITIONS ARE EXPECTED TO PREVAIL AT THE TERMINALS OVER THE
UPCOMING FORECAST PERIOD.  SOME SCATTERED STORMS WILL BE POSSIBLE
MAINLY TO THE NORTH OF THE KSDF/KLEX TERMINALS AND TO THE SOUTH OF
THE KBWG TERMINAL.  FOR NOW, HAVE KEPT STORMS OUT OF THE FORECAST,
BUT MAY HAVE TO ADD SOME VCTS IN AT KBWG DEPENDING ON AFTERNOON
FORECAST TRENDS.  OTHERWISE, SURFACE WINDS WILL REMAIN LIGHT AND
VARIABLE THIS AFTERNOON.  SKIES SHOULD CLEAR BACK OUT TONIGHT WITH
VFR CONDITIONS RETURNING. WE COULD SEE SOME MORE MORNING FOG AT KBWG
AND KLEX AS WELL, BUT OVERALL CONFIDENCE PRECLUDES A MENTION IN THE
TAF ATTM.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........MJ
LONG TERM.........13
AVIATION..........MJ
Hazardous weather outlook, Aug 15, 3:41 PM EDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
341 PM EDT SAT AUG 15 2015

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-161945-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-
GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM...
SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN...
MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE...
HARDINSBURG...IRVINGTON...CLOVERPORT...BRANDENBURG...MULDRAUGH...
BEAVER DAM...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...RADCLIFF...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS...
LOUISVILLE...LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY...
BEDFORD...MILTON...EMINENCE...NEW CASTLE...PLEASUREVILLE...
CAMPBELLSBURG...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WILMORE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...BEREA...MORGANTOWN...BROWNSVILLE...
HORSE CAVE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...
STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
RUSSELL SPRINGS...JAMESTOWN...BURKESVILLE...ALBANY
341 PM EDT SAT AUG 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED STORMS ARE FORECAST THIS AFTERNOON. THE MAIN
THREATS WITH THESE STORMS WILL BE DAMAGING WIND GUSTS AND HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED TO SCATTERED STORMS ARE POSSIBLE SUNDAY AFTERNOON
THROUGH THURSDAY. THE BEST CHANCE FOR STORMS LOOKS TO BE WEDNESDAY
AND WEDNESDAY NIGHT AS A COLD FRONT APPROACHES THE REGION. ANY
STORM IS CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL AND GUSTY
WINDS. ORGANIZED SEVERE WEATHER OUTBREAKS ARE NOT CURRENTLY
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

MJ/13

In the hours before

Special weather statement, Aug 15, 5:27 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
427 PM CDT SAT AUG 15 2015

KYZ061>063-071-074-076-077-152200-
HART-METCALF-ADAIR-BUTLER-WARREN-EDMONSON-BARREN-
427 PM CDT SAT AUG 15 2015

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN HART...
METCALFE...SOUTHEASTERN BUTLER...SOUTHERN EDMONSON...SOUTHWESTERN
ADAIR...NORTHERN BARREN AND NORTHERN WARREN COUNTIES...

AT 427 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 11 MILES SOUTH OF MORGANTOWN TO NEAR BROWNSVILLE TO
NEAR EDMONTON TO 7 MILES SOUTHWEST OF COLUMBIA...AND MOVING WEST AT 5
MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...GLASGOW...EDMONTON...BROWNSVILLE...PLUM SPRINGS...
DELAFIELD...HORSE CAVE...CAVE CITY...SMITHS GROVE...PARK CITY...
OAKLAND...SPARKSVILLE...MONTPELIER...KINO...NEW LIBERTY...CEDAR
FLATS...WISDOM...GOODNIGHT...HIGHLAND SPRINGS AND BREEDING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3712 8674 3725 8606 3714 8566 3712 8563
      3702 8518 3693 8533 3694 8545 3691 8547
      3700 8627 3702 8667 3705 8682
TIME...MOT...LOC 2127Z 080DEG 4KT 3708 8675 3714 8625 3699 8566 3700
8536

AMS
Special weather statement, Aug 15, 5:35 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
535 PM EDT SAT AUG 15 2015

INZ076-152200-
ORANGE-
535 PM EDT SAT AUG 15 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN ORANGE COUNTY...

AT 535 PM EDT...A STRONG THUNDERSTORM WAS NEAR PAOLI...MOVING
SOUTHWEST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PAOLI...FRENCH LICK...ORANGEVILLE...WEST BADEN SPRINGS...ABYDEL...
YOUNGS CREEK...HINDOSTAN...SCARLET...WOODLAWN GROVE...PROSPECT...
GREENBRIER...BRAXTONS SIDING AND FRENCH LICK MUNICIPAL AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3868 8649 3852 8640 3839 8663 3840 8668
      3868 8668
TIME...MOT...LOC 2135Z 066DEG 8KT 3857 8654

AMS
Special weather statement, Aug 15, 5:54 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
554 PM EDT SAT AUG 15 2015

INZ090-091-KYZ030-152245-
FLOYD-HARRISON-JEFFERSON-
554 PM EDT SAT AUG 15 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HARRISON...
SOUTHWESTERN FLOYD AND WEST CENTRAL JEFFERSON COUNTIES...

AT 554 PM EDT...A STRONG THUNDERSTORM WAS OVER ST. DENNIS...MOVING
WEST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE TO DIME SIZE HAIL ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOUISVILLE...NEW ALBANY...SHIVELY...ST. DENNIS...PLEASURE RIDGE
PARK...LANESVILLE...ELIZABETH...BRECKENRIDGE...LOTTICK CORNER...
BRIDGEPORT AND SEVEN SPRINGS.

LAT...LON 3828 8583 3821 8578 3807 8601 3827 8608
TIME...MOT...LOC 2154Z 071DEG 9KT 3822 8587

AMS
Special weather statement, Aug 15, 6:02 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
602 PM EDT SAT AUG 15 2015

INZ076-083-152230-
ORANGE-DUBOIS-
602 PM EDT SAT AUG 15 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ORANGE AND
NORTHEASTERN DUBOIS COUNTIES...

AT 602 PM EDT...A STRONG THUNDERSTORM WAS 12 MILES SOUTHWEST OF
PAOLI...MOVING SOUTHWEST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FRENCH LICK...BIRDSEYE...DUBOIS...CUZCO...HILLHAM...CRYSTAL...
ELLSWORTH...MENTOR...CELESTINE...FRENCH LICK MUNICIPAL AIRPORT...
SCHNELLVILLE AND NORTON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3842 8691 3853 8670 3853 8668 3854 8668
      3855 8666 3848 8657 3839 8662 3839 8668
      3830 8668 3825 8671
TIME...MOT...LOC 2202Z 044DEG 12KT 3845 8666

AMS
Special weather statement, Aug 15, 6:08 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
608 PM EDT SAT AUG 15 2015

KYZ035-036-040-152300-
FRANKLIN-WOODFORD-SCOTT-
608 PM EDT SAT AUG 15 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WOODFORD...EAST CENTRAL
FRANKLIN AND SCOTT COUNTIES...

AT 608 PM EDT...A STRONG THUNDERSTORM WAS NEAR GEORGETOWN...MOVING
SOUTHEAST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...MIDWAY...STAMPING GROUND...LANCELOT ESTATES...OXFORD...
DUVAL...BIDDLE...ROGERS GAP...SHIFF...DELAPLAIN...WHITE SULPHUR...
CLABBER BOTTOM...WATKINSVILLE...BOYDTOWN...MALLARD POINT...GREAT
CROSSING...MCKEES CROSSROADS...MOON LAKE ESTATES...STONE HEDGE
ESTATES AND SWITZER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3810 8482 3829 8476 3838 8456 3824 8442
      3822 8442 3821 8440
TIME...MOT...LOC 2208Z 336DEG 6KT 3826 8462

AMS
Special weather statement, Aug 15, 6:09 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
609 PM EDT SAT AUG 15 2015

KYZ066-067-152245-
CASEY-LINCOLN-
609 PM EDT SAT AUG 15 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LINCOLN AND EAST CENTRAL
CASEY COUNTIES...

AT 609 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES NORTHWEST OF BEE
LICK...MOVING SOUTH AT 5 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRAB ORCHARD...EUBANK...MIDDLEBURG...LAWHORN HILL...WAYNESBURG...
GENEVA...DOG WALK...KINGS MOUNTAIN...WALLTOWN...SOUTH FORK...
BROUGHTENTOWN...OTTENHEIM...JUMBO...TURKEYTOWN...MCKINNEY...NEW SALEM
AND HALLS GAP.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3733 8450 3735 8456 3727 8468 3730 8486
      3747 8477 3747 8449 3738 8448
TIME...MOT...LOC 2209Z 007DEG 5KT 3740 8462

AMS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 5:35 PM EDTSpecial Weather StatementLMKOrange25 min
Aug 15, 5:54 PM EDTSpecial Weather StatementLMKHarrison51 min
Aug 15, 6:02 PM EDTSpecial Weather StatementLMKDubois28 min
Aug 15, 6:45 PM EDTSpecial Weather StatementLMKDubois30 min
Aug 15, 7:18 PM EDTSpecial Weather StatementLMKDubois27 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.